Alert archive / Louisiana / River Flood Warnings in 2016
River Flood Warning 91, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Aug 11, 2016, 10:50 AM CDT for Saint Tammany Parish, Louisiana. It took effect at Aug 12, 2016, 12:40 PM CDT. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2016, 10:50 AM CDT (15:50 UTC)
- In effect from
- Aug 12, 2016, 12:40 PM CDT
- Expired
- Aug 14, 2016, 9:50 AM CDT
- In force
- 45 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Bogue Falaya River at Boston Street (CVEL1). The gauge peaked at 9.23 ft at Aug 13, 2016, 2:00 PM CDT.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 11 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
734 WGUS44 KLIX 111550 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1050 AM CDT THU AUG 11 2016 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Louisiana... The Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-122150- /O.NEW.KLIX.FL.W.0091.160812T1740Z-160814T1400Z/ /CVEL1.1.ER.160812T1740Z.160813T0600Z.160814T0800Z.NO/ 1050 AM CDT THU AUG 11 2016 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Bogue Falaya River At Boston St in Covington. * from Friday afternoon to Sunday morning. * At 9:30 AM Thursday the stage was 0.9 feet. * Minor flooding is forecast. * Flood stage is 6.0 feet. * Forecast...The river is expected to rise above flood stage by Friday early afternoon and then continue to rise until cresting at around 8.0 feet by late Friday night. The river is expected to fall below flood stage by early Sunday morning. * Impact...At 7.0 feet...Water will rise onto the right bank flooding property of the bogue falaya towers at east Boston Street and threatening commercial property on the left bank near Military Road. Bogue falaya river park and christ episcopal school grounds will begin to flood * Impact...At 6.0 feet...The river will leave its banks under the Boston Street bridge and begin to flood the boston towers property && LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004 && LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004 $$
6 follow-up statements
251 WGUS84 KLIX 120151 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 851 PM CDT THU AUG 11 2016 ...The flood warning continues for the following rivers in Louisiana... Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-130751- /O.EXT.KLIX.FL.W.0091.160813T1240Z-160815T0600Z/ /CVEL1.1.ER.160813T1240Z.160814T0600Z.160815T0000Z.NO/ 851 PM CDT THU AUG 11 2016 ...Flood Warning extended until late Sunday night...The Flood Warning continues for The Bogue Falaya River At Boston St in Covington. * from Saturday morning to late Sunday night. * At 8:30 PM Thursday the stage was 1.0 feet. * Minor flooding is forecast. * Flood stage is 6.0 feet. * Forecast...Rise above flood stage by Saturday morning and continue to rise to near 8.0 feet by early Sunday morning.The river is expected to fall below flood stage by Sunday evening. * Impact...At 7.0 feet...Water will rise onto the right bank flooding property of the Bogue Falaya Towers at East Boston Street and threatening commercial property on the left bank near Military Road. Bogue Falaya River Park and Christ Episcopal School grounds will begin to flood. * Impact...At 6.0 feet...The river will leave its banks under the Boston Street bridge and begin to flood the Bogue Falaya Towers property. && LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004 $$
554 WGUS84 KLIX 121705 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1205 PM CDT FRI AUG 12 2016 ...The flood warning continues for the following rivers in Louisiana... Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-132305- /O.EXT.KLIX.FL.W.0091.160812T2010Z-160816T2145Z/ /CVEL1.1.ER.160812T2010Z.160814T0600Z.160816T1545Z.NO/ 1205 PM CDT FRI AUG 12 2016 ...Flood Warning extended until Tuesday afternoon...The Flood Warning continues for The Bogue Falaya River At Boston St in Covington. * from this afternoon to Tuesday afternoon. * At 11:30 AM Friday the stage was 4.2 feet. * Minor flooding is forecast. * Flood stage is 6.0 feet. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 10.5 feet by late Sunday night.The river will fall below flood stage by late Tuesday morning. * Impact...At 9.0 feet...Bogue Falaya River park will be inundated. Some classrooms at Christ Episcopal School grounds will flood. * Impact...At 7.0 feet...Water will rise onto the right bank flooding property of the bogue falaya towers at east Boston Street and threatening commercial property on the left bank near Military Road. Bogue falaya river park and christ episcopal school grounds will begin to flood * Impact...At 6.0 feet...The river will leave its banks under the Boston Street bridge and begin to flood the boston towers property && LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004 $$
658 WGUS84 KLIX 130141 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 841 PM CDT FRI AUG 12 2016 ...The flood warning continues for the following rivers in Louisiana... Bogue Falaya River At Camp Covington affecting St. Tammany Parish Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-140741- /O.EXT.KLIX.FL.W.0105.000000T0000Z-160815T1700Z/ /CGSL1.2.ER.160812T2146Z.160814T0000Z.160815T1100Z.NO/ 841 PM CDT FRI AUG 12 2016 ...Flood Warning extended until Monday afternoon...The Flood Warning continues for The Bogue Falaya River At Camp Covington. * until Monday afternoon. * At 8:00 PM Friday the stage was 47.8 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Flood stage is 45.0 feet. * Forecast...The river will continue rising to near 52.0 feet by tomorrow evening. The river will fall below flood stage Monday morning. * Impact...At 50.0 feet...Property along the east bank will be inundated. The entrance driveway to property near the gage on the east bank will become impassable. Water will cover Million Dollar Road at the intersection of KC Camp Road. Caution is urged driving along Million Dollar Road. The river will be bankfull at Saint Joseph Abbey downstream threatening the Abbey parking lot. * Impact...At 45.0 feet...Water will encroach residential property in the vicinity of the gage. Residences on the east bank near the river will be threatened. Water will cover entrance driveways to property on the east bank. && LAT...LON 3060 9010 3061 9019 3052 9014 3052 9004 $$ LAC103-140741- /O.EXT.KLIX.FL.W.0091.000000T0000Z-160816T1320Z/ /CVEL1.1.ER.160813T0010Z.160814T1800Z.160816T0720Z.NO/ 841 PM CDT FRI AUG 12 2016 The Flood Warning continues for The Bogue Falaya River At Boston St in Covington. * until Tuesday morning. * At 7:30 PM Friday the stage was 6.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 6.0 feet. * Forecast...The river will continue rising to near 10.0 feet by early Sunday afternoon. The river will fall below flood stage early Tuesday morning. * Impact...At 9.0 feet...Bogue Falaya River park will be inundated. Some classrooms at Christ Episcopal School grounds will flood. * Impact...At 7.0 feet...Water will rise onto the right bank flooding property of the Bogue Falaya Towers at East Boston Street and threatening commercial property on the left bank near Military Road. Bogue Falaya River Park and Christ Episcopal School grounds will begin to flood * Impact...At 6.0 feet...The river will leave its banks under the Boston Street bridge and begin to flood the boston towers property && LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004 $$
038 WGUS84 KLIX 131529 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1029 AM CDT SAT AUG 13 2016 ...The flood warning continues for the following rivers in Louisiana... The Bogue Falaya River At Camp Covington affecting St. Tammany Parish The Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-141500- /O.EXT.KLIX.FL.W.0105.000000T0000Z-160814T1500Z/ /CGSL1.2.ER.160812T2146Z.160813T0900Z.160814T0900Z.NO/ 1029 AM CDT SAT AUG 13 2016 The Flood Warning continues for The Bogue Falaya River At Camp Covington. * until Sunday morning. * At 9:00 AM Saturday the stage was 51.2 feet. * Moderate flooding is occurring and Minor flooding is forecast. * Flood stage is 45.0 feet. * Forecast...The river has already crested and is expected to fall below flood stage by late tonight. * Impact...At 50.0 feet...Property along the east bank will be inundated. The entrance driveway to property near the gage on the east bank will become impassable. Water will cover Million Dollar Road at the intersection of KC Camp Road. Caution is urged driving along Million Dollar Road. The river will be bankfull at Saint Joseph Abbey downstream threatening the Abbey parking lot. * Impact...At 45.0 feet...Water will encroach residential property in the vicinity of the gage. Residences on the east bank near the river will be threatened. Water will cover entrance driveways to property on the east bank. && LAT...LON 3060 9010 3061 9019 3052 9014 3052 9004 $$ LAC103-142128- /O.EXT.KLIX.FL.W.0091.000000T0000Z-160815T1630Z/ /CVEL1.1.ER.160813T0010Z.160814T0000Z.160815T1030Z.NO/ 1029 AM CDT SAT AUG 13 2016 The Flood Warning continues for The Bogue Falaya River At Boston St in Covington. * until Monday morning. * At 9:30 AM Saturday the stage was 8.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 6.0 feet. * Forecast...The river is expected to continue rising until cresting at around 9.5 feet by late this evening. The river is expected to fall below flood stage by early Monday morning. * Impact...At 9.0 feet...Bogue Falaya River park will be inundated. Some classrooms at Christ Episcopal School grounds will flood. * Impact...At 7.0 feet...Water will rise onto the right bank flooding property of the bogue falaya towers at east Boston Street and threatening commercial property on the left bank near Military Road. Bogue falaya river park and christ episcopal school grounds will begin to flood * Impact...At 6.0 feet...The river will leave its banks under the Boston Street bridge and begin to flood the boston towers property. && LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004 $$
642 WGUS84 KLIX 140157 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 857 PM CDT SAT AUG 13 2016 ...The flood warning is cancelled for the following rivers in Louisiana... Bogue Falaya River At Camp Covington affecting St. Tammany Parish ...The flood warning continues for the following rivers in Louisiana... Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-140227- /O.CAN.KLIX.FL.W.0105.000000T0000Z-160814T1500Z/ /CGSL1.2.ER.160812T2146Z.160813T0900Z.160813T2155Z.NO/ 857 PM CDT SAT AUG 13 2016 The Flood Warning is cancelled for The Bogue Falaya River At Camp Covington. * At 8:00 PM Saturday the stage was 43.0 feet. * Fell below flood stage at 4:55 PM Saturday. * Flood stage is 45.0 feet. * Forecast...The river will continue to fall to 36.7 feet by Monday morning. && LAT...LON 3060 9010 3061 9019 3052 9014 3052 9004 $$ LAC103-142325- /O.EXT.KLIX.FL.W.0091.000000T0000Z-160814T2325Z/ /CVEL1.1.ER.160813T0010Z.160813T2030Z.160814T1725Z.NO/ 857 PM CDT SAT AUG 13 2016 The Flood Warning continues for The Bogue Falaya River At Boston St in Covington. * until Sunday evening. * At 8:30 PM Saturday the stage was 8.7 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 6.0 feet. * Forecast...The river is near crest. The river will begin to slowly fall to below flood stage by late tomorrow morning. * Impact...At 9.0 feet...Bogue Falaya River park will be inundated. Some classrooms at Christ Episcopal School grounds will flood. * Impact...At 7.0 feet...Water will rise onto the right bank flooding property of the bogue falaya towers at east Boston Street and threatening commercial property on the left bank near Military Road. Bogue falaya river park and christ episcopal school grounds will begin to flood * Impact...At 6.0 feet...The river will leave its banks under the Boston Street bridge and begin to flood the boston towers property && LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004 $$
506 WGUS84 KLIX 141450 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 950 AM CDT SUN AUG 14 2016 ...The flood warning has been cancelled for the following river in Louisiana... && LAC103-141520- /O.CAN.KLIX.FL.W.0091.000000T0000Z-160814T2325Z/ /CVEL1.1.ER.160813T0010Z.160813T2030Z.160814T0933Z.NO/ 950 AM CDT SUN AUG 14 2016 The Flood Warning has been cancelled for The Bogue Falaya River At Boston St in Covington. * At 9:30 AM Sunday the stage was 4.8 feet. * Fell below flood stage at 4:33 AM Sunday. * Flood stage is 6.0 feet. * Forecast...The river has fallen below flood stage. No flooding is expected. && LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Aug 11, 9:56 AM CDT, 54 minutes earlier.
Area forecast discussion, Aug 11, 9:56 AM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
956 AM CDT THU AUG 11 2016
.UPDATE...
Only change this morning is the increase the QPF another 1-2 inches
from previous thinking to catch current trends and short-term expectations.
Flood threat is increasing in liklihood over a large portion of the CWA
today.
Internally, have switched the KLIX radar to a tropical configuration to better
handle rainfall estimates. In warm rain processes, the conventional conversion
factors typically underestimate. By changing, it slightly overestimate in
places but should be closer to ground truth gages.
&&
.SOUNDING DISCUSSION...
Very moist sounding with a 2.68 inch precipitable water on a deep moist
adiabatic looking tropical sounding. Winds NW 15 kt surface to about 13kft,
then E 10-20kt to 45kft, then strong NE winds 20-45kt near the tropopause.
Some of these higher winds will likely momentum down to the lower levels
during rainfall banding akin to tropical cyclone spiral band processes. Main
threat will remain heavy rainfall, but some broad scale gustiness may occur
in places where rainfall banding is more organized.
&&
.DECISION SUPPORT...
DSS code: Yellow.
Deployed: None.
Activation: High Impact Desk.
Activities: Flash Flood Watch/Flash Flood Warnings/River Warnings
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PREV DISCUSSION... /issued 419 AM CDT THU AUG 11 2016/
SHORT TERM...
Overall forecast thinking hasn't changed much from the previous
with heavy rainfall expected over the next 2 to 3 days. 24hr
radar estimates of rainfall over inland locations range from just
a couple tenths to 4-6" in isolated locations while offshore
numbers maxed out scarily high, upwards of 20+ inches. Current
radar shows fairly quiet conditions for most of the inland CWA
except along the LA coast from the MS River to Terrebonne Parish.
There, convection has already begun to move inland. Surface and
mid level troughs are now located nearly overhead and will be the
main focus for storms today. Meso and global models suggest that
showers and thunderstorms will encompass the rest of the coastal
parishes and counties later this morning before spreading inland
throughout the day. The biggest concern for flash flooding will
first be along the coast. The secondary threat will be very heavy
rain producing cells along bands passing across the CWA over
further inland locations. The 00z LIX sounding from yesterdayafternoon
showed an astoundingly high 2.78" for precip water. That is higher
than some soundings observed here during past tropical cyclones.
With such deep tropical moisture in place, any storms of moderate
intensity will be very efficient rain producers and could result
in localized flooding. 1-2"/hr rainfall rates are certainly
possible. Moving into Friday, models remain consistent in
indicating widespread heavy rainfall across all of the CWA. Thus
have increased pops to nearly 100% for most of the forecast area.
Decided to make a couple changes to the Flood Watch. First, have
extended the areal coverage to include all of the CWA as the
threat looks to shift further inland today and definitely on
Friday. Models have been pinging on an area from BTR to MSY for
the highest amounts. Secondly, have changed the watch from a
Flood Watch to a Flash Flood Watch. Part of the reason was to have
a more consistent hazardous weather message with surrounding
office, but moreso related to the threat of flash flooding
becoming higher with soils already quite saturated from widespread
heavy rain yesterday.
LONG TERM...
An upper trough moving eastward across the midsection of the country
over the weekend while the Bermuda ridge spreads further west and
causes the mid/upper low overhead to shift further west as well.
Shower and thunderstorm coverage will follow suit and have adjusted
the pops accordingly. Highest rain chances will mainly be along and
west of I-55 but overall qpf looks to be on a downward trend as the
low starts to weaken.
A typical active summertime pattern will begin to setup early next
week and could continue for quite a few days. Models show upper
level ridges remaining in place east and west of the region. This
will keep the CWA in a shear zone between those 2 features and
within an area of less subsidence. Ample moisture still in place
combined with normal daytime heating should promote numerous
afternoon thunderstorms.
MEFFER
AVIATION...
Will carry TSRA at all sites through the day with timing of onset.
IFR conditions will result when TS moves over any particular site.
Waterspout activity will also be prevalent through the next few days
for those near shore terminals.
MARINE...
Broad sfc low over southern Mississippi will continue its very slow
progress westward today and tonight. Between the sfc low and the sfc
high to the east, a steeper pressure gradient will cause winds to
increase a bit today. But the main culprit will be the widespread
sh/ts coverage. Since winds and seas will be higher with each sh/ts
cell over most if not all locations, small craft advisories will be
posted for most of the coastal waters throughout today. A decrease
in this sh/ts activity this evening will allow these advisories to
be lowered to caution statements.
The line of sh/ts that have been over the northern gulf are
beginning to move slowly northward this morning as the sfc low moves
west. The amount of rain falling within a short period over coastal
locations could cause vessel bilge capacity to be overwhelmed
rapidly even when moored. As this activity moves farther inland,
conditions should begin to improve by late Friday into Saturday.
DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Flash Flood Watch tonight into Saturday morning .
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 87 76 83 75 / 80 80 90 70
BTR 87 76 84 76 / 80 80 90 70
ASD 87 76 85 76 / 90 80 100 40
MSY 85 78 84 77 / 90 80 100 40
GPT 85 77 84 78 / 90 80 100 50
PQL 86 77 85 77 / 90 80 90 50
&&
.LIX Watches/Warnings/Advisories...
LA...Flash Flood Watch through Saturday morning for LAZ034>037-039-
040-046>050-056>072.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ532-536-
538-552-555-557-572-575-577.
MS...Flash Flood Watch through Saturday morning for MSZ068>071-077-
080>082.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ536-538-
552-555-557-572-575-577.
&&
24/RRHazardous weather outlook, Aug 11, 3:40 AM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 340 AM CDT THU AUG 11 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-112045- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 340 AM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL SOUTHEERN MISSISSIPPI AND SOUTHEAST LOUISIANA. TOTAL ACCUMULATIONS OF 5 TO 8 INCHES WITH LOCALIZED AMOUNTS UP TO 10 INCHES WILL BE POSSIBLE THROUGH SATURDAY MORNING. WIDESPREAD THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT WITH A FEW STRONGER STORMS POSSIBLE AT TIMES. THE GREATEST RISK WILL BE FREQUENT LIGHTNING STRIKES...WIND GUSTS UP TO 40 MPH...AND LOCALLY HEAVY RAINFALL THAT CAN RESULT IN LOCALIZED FLOODING OF LOW LYING AND POORLY DRAINED AREAS. SMALL CRAFT ADVISORIES HAVE BEEN POSTED THROUGH TODAY FOR MOST COASTAL WATER AREAS FROM PORT FOURCHON EAST. THIS WILL MAINLY BE DUE TO WINDS PRODUCED BY WIDESPREAD SHOWERS AND THUNDERSTORMS. THESE SAME AREAS WILL DROP TO A CAUTION FLAG STARTING THIS EVENING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLASH FLOOD WATCH WILL BE IN EFFECT THROUGH SATURDAY MORNING FOR SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA. TOTAL ACCUMULATIONS OF 5 TO 8 INCHES WITH LOCALIZED AMOUNTS UP TO 10 INCHES WILL BE POSSIBLE THROUGH SATURDAY MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THE ENTIRE PERIOD WITH A FEW STRONGER STORMS POSSIBLE AT TIMES. THE GREATEST RISK WILL BE FREQUENT LIGHTNING STRIKES...WIND GUSTS UP TO 40 MPH...AND WIDESPREAD LOCALLY HEAVY RAINFALL THAT CAN RESULT IN LOCALIZED FLOODING OF LOW LYING AND POORLY DRAINED AREAS. WATERSPOUTS AND TROPICAL FUNNELS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO SATURDAY FOR FLOOD MONITORING. PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL.
In the hours before
Special weather statement, Aug 11, 8:25 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
825 AM CDT THU AUG 11 2016
MSZ080-081-111400-
HANCOCK-HARRISON-
825 AM CDT THU AUG 11 2016
...TROPICAL SHOWERS WITH VERY HEAVY RAINFALL WILL AFFECT
SOUTHWESTERN HARRISON AND SOUTHEASTERN HANCOCK COUNTIES...
AT 822 AM CDT...THIS ACTIVITY WAS LOCATED OVER DIAMONDHEAD.
THE STORM IS NEARLY STATIONARY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS ACTIVITY...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. IN ADDITION...WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
LONG BEACH...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...
KILN AND SHORELINE PARK.
LAT...LON 3030 8929 3033 8929 3035 8927 3036 8928
3036 8931 3037 8931 3037 8935 3033 8938
3034 8934 3032 8932 3031 8933 3026 8939
3026 8942 3023 8943 3040 8950 3049 8933
3034 8916
TIME...MOT...LOC 1322Z 328DEG 4KT 3039 8938The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:18 AM CDT | Special Marine Warning | LIX | 87 min | |
| Aug 11, 3:26 AM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 64 min |
| Aug 11, 4:32 AM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 3 days |
| Aug 11, 5:19 AM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Plaquemines, Saint Bernard, Terrebonne | 3 hr |
| Aug 11, 8:17 AM CDT | Areal Flood Advisory | LIX | Assumption | 3 hr |
| Aug 11, 8:38 AM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne | 4 hr |
| Aug 11, 9:28 AM CDT | Flash Flood Warning | LIX | Ascension, Assumption, Iberville, Lafourche, Saint Charles, Saint James and 2 more | 5 hr |
| Aug 11, 9:42 AM CDT | River Flood Warning | LIX | Saint Tammany | 5 days |
| Aug 11, 10:19 AM CDT | River Flood Warning | LIX | East Baton Rouge | 6 days |
| Aug 11, 10:19 AM CDT | River Flood Warning | LIX | East Baton Rouge, Livingston | 6 days |
| Aug 11, 10:19 AM CDT | River Flood Warning | LIX | East Baton Rouge | 9 days |
| Aug 11, 10:26 AM CDT | River Flood Warning | LIX | Saint Helena | 3 days |
| Aug 11, 10:35 AM CDT | River Flood Warning | LIX | Saint Tammany | 5 days |
| Aug 11, 11:16 AM CDT | Special Marine Warning | LIX | 59 min | |
| Aug 11, 11:57 AM CDT | Special Weather Statement | LIX | Iberville | 48 min |
| Aug 11, 12:14 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 46 min |
| Aug 11, 12:39 PM CDT | Special Weather Statement | LIX | Iberville | 51 min |
| Aug 11, 2:05 PM CDT | Areal Flood Warning | LIX | Ascension, Saint Charles, Saint James, Saint John the Baptist | 3 hr |
| Aug 11, 2:15 PM CDT | Special Weather Statement | LIX | Tangipahoa | 45 min |
| Aug 11, 3:08 PM CDT | Special Weather Statement | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 22 min |
Nearby
River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.